Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have crohn's disease, migraine and getting headache. No relief from imitrex. Alternate medicine?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1994
Answered : 5393 Questions
Question
I am a 35 year old woman with a history of periodic migraines and headaches. I am on Imitrex when I have a migraine, and am on verapamil to help reduce the occurrence of them. About 2 weeks ago I had a migraine, so I took an Imitrex to help. The Imitrex did help, but since that migraine I have had a daily mild-to-moderate headache each day for multiple hours each day. I have tried Imitrex once or twice, but it didn't help. I have Crohn's Disease so I avoid NSAIDs (ibuprofen, aspirin, etc), so I am limited to acetaminophen. I have tried to limit my acetaminophen intake since I know it can cause rebound headaches. Up until 2 weeks ago, I didn't have constant headaches. I have been to the eye doctor recently and my eyes are okay. I am not experiencing any sinus, allergy or cold symptoms. My posture seems to be ok also.
Posted Sat, 9 Mar 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 4 hours later
Hi,

Thank you for posting your query.

I can understand your discomfort on account of your recurrent almost daily headaches.

For acute relief of migraine headaches, other than imitrex (sumatriptan), following options are available:

1. Rizatriptan tablets,
2. Zolmitriptan nasal spray,
3. Inj. Tramadol,

If none of the above help, you may require a dose of Inj. Dexamethasone (a steroid).

Also, since you are still having headaches while on being verapamil, other options for prevention of migraine headaches could be tried, such as beta blockers, Topiramate, divalproex, etc.

Botox therapy is also very safe and effective in chronic migraine (in my experience).

I hope it helps. I would be pleased to answer any further queries, if you have.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor